Alert archive / Alaska / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Anchorage, AK

May 25, 2010

NWS Anchorage, AK issued this red flag warning at May 25, 2010, 7:11 AM AKDT. It took effect at May 25, 2010, 4:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2010, 7:11 AM AKDT (15:11 UTC)
In effect from
May 25, 2010, 4:00 PM AKDT
Expired
May 25, 2010, 9:51 PM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WWAK61 PAFC 251511
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
711 AM AKDT TUE MAY 25 2010

AKZ141-260600-
/X.NEW.PAFC.FW.W.0004.100526T0000Z-100526T0600Z/
COPPER RIVER BASIN-
711 AM AKDT TUE MAY 25 2010

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING. 

AN UPPER LEVEL DISTURBANCE OVER THE SOUTHERN YUKON WILL TRACK
WESTWARD ACROSS THE COPPER BASIN THIS AFTERNOON AND
EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS
CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL
RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO
DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING
HOURS. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
3 follow-up statements
552 
WWAK61 PAFC 260049
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
449 PM AKDT TUE MAY 25 2010

AKZ145-260600-
/X.EXA.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/
SUSITNA VALLEY-
449 PM AKDT TUE MAY 25 2010

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
DRY THUNDERSTORMS NORTH OF CHULITNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS NORTH OF CHULITNA...WHICH IS IN EFFECT 
UNTIL 10 PM AKDT THIS EVENING.

AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE SUSITNA VALLEY 
THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT.
THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE
THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY
THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS
MAINLY NORTH OF CHULITNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$

AKZ141-260600-
/X.CON.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/
COPPER RIVER BASIN-
449 PM AKDT TUE MAY 25 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR DRY THUNDERSTORMS...

AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE COPPER RIVER BASIN 
THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT.
THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE
THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY
THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
185 
WWAK61 PAFC 260121 CCA
RFWAER

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
520 PM AKDT TUE MAY 25 2010

AKZ145-260600-
/X.EXA.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/
SUSITNA VALLEY-
520 PM AKDT TUE MAY 25 2010

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
DRY THUNDERSTORMS NORTH OF CHULITNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS NORTH OF CHULITNA...WHICH IS IN EFFECT 
UNTIL 10 PM AKDT THIS EVENING.

AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE SUSITNA VALLEY 
THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT.
THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE
THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY
THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS
MAINLY NORTH OF CHULITNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$

AKZ141-260600-
/X.COR.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/
COPPER RIVER BASIN-
520 PM AKDT TUE MAY 25 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR DRY THUNDERSTORMS THROUGHOUT THE COPPER RIVER BASIN...

AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE COPPER RIVER BASIN 
THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT.
THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE
THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY
THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
451 
WWAK61 PAFC 260551
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
951 PM AKDT TUE MAY 25 2010

AKZ141-145-260700-
/X.CAN.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/
COPPER RIVER BASIN-SUSITNA VALLEY-
951 PM AKDT TUE MAY 25 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORM ACTIVITY IS RAPIDLY DIMINISHING FOR THE DAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 25, 5:00 AM AKDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 25, 5:00 AM AKDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT TUE MAY 25 2010

.ANALYSIS AND UPPER LEVELS...RELATIVELY STAGNANT SYNOPTIC PATTERN
CONTINUES...FEATURING A BROAD LONGWAVE TROUGH THROUGHOUT THE WHOLE
BERING/MAINLAND REGION...WITH INTRUDING SHORTWAVE RIDGES OVER
INTERIOR ALASKA AND THE CENTRAL BERING SEA. THE HIGH PRESSURE OVER
INTERIOR ALASKA IS BRINGING WARM AIR AND CLEAR SKIES TO MOST
AREAS...AS WELL AS THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS.

THE WEAK UPPER LOW OVER BRISTOL BAY IS WEAKENING AND MOVING SLOWLY
SOUTHWARD...BUT IS CONTINUING TO BRING SHOWERS TO THE REGION THIS
MORNING.

IN THE BERING SEA/ALEUTIANS...HIGH PRESSURE IS HAVING THE EFFECT OF
PRODUCING WIDESPREAD FOG AND STRATUS THAT HAS PERSISTED FOR SEVERAL
DAYS THROUGHOUT THE ENTIRE REGION. IMPINGING ON THIS HIGH PRESSURE
ARE TWO LOWS. THE FIRST IS A 994 MB LOW THAT HAD MOVED TO ABOUT 500
MILES SOUTHWEST OF SHEMYA AND HAS NOW BEGUN TO WEAKEN AND MOVE AWAY.
A SUBSEQUENT TRIPLE POINT LOW IS DEVELOPING ALONG THE ASSOCIATED
FRONT...AND IS CURRENTLY LOCATED SOUTH OF THE CENTRAL ALEUTIANS. THIS
FEATURE IS MOVING NORTHWARD. MEANWHILE...A WEAK VERTICALLY STACKED
LOW IS MOVING SOUTHWARD FROM FAR NORTHEASTERN RUSSIA INTO THE BERING
SEA.

.MODEL DISCUSSION...MODELS ARE IN EXCELLENT SYNOPTIC AGREEMENT
THROUGH EARLY NEXT WEEK. THERE ARE SOME MODEL DIFFERENCES REGARDING
THE EXACT STRUCTURE AND SPEED OF THE DEVELOPING TRIPLE POINT LOW
SOUTH OF THE ALEUTIANS. NEVERTHELESS...ALL MODELS DO AGREE THAT THIS
FEATURE WILL DEVELOP INTO THE DOMINANT LOW IN THE REGION FOR THE
WEEK...AND IS EXPECTED TO MOVE SLOWLY EASTWARD TOWARD THE EXTREME
SOUTHWESTERN GULF BY THE WEEKEND.

.SHORT TERM FORECAST...
.MAINLAND ALASKA...GENERAL HIGH PRESSURE WILL REMAIN THE MAIN WEATHER
FEATURE FOR THE NEXT FEW DAYS. THE REMNANTS OF YESTERDAYS
THUNDERSTORMS OVER THE COPPER RIVER BASIN ARE STILL MOVING OVER THE
TALKEETNA AND CHUGACH MOUNTAINS THIS MORNING...BUT SHOULD CLEAR THE
AREA BY LATE MORNING AND ALLOW TEMPERATURES TO WARM INTO THE 60S OR
LOW 70S IN MOST LOCATIONS AGAIN. ADDITIONALLY...THE THERMAL TROUGH
NOTED ALONG AND JUST SOUTH OF THE ALASKA RANGE YESTERDAY SHOULD SAG A
BIT FURTHER SOUTH TODAY...BRINGING A CHANCE OF THUNDERSTORMS AS FAR
SOUTH AS THE KENAI PENINSULA AND PERHAPS EVEN INLAND BRISTOL BAY
TODAY. MARINE STRATUS HAS CREPT BACK INTO PARTS OF THE KUSKOKWIM
DELTA AND BRISTOL BAY ZONE THIS MORNING...AND WILL BE SLOW TO VACATE
THE AREA. THIS SHOULD INHIBIT SIGNIFICANT DAYTIME HEATING AND MOST
AFTERNOON CONVECTIVE ACTIVITY IN THESE AREAS.

.BERING SEA/ALEUTIANS...HIGH PRESSURE WITH WIDESPREAD FOG AND STRATUS
WILL LINGER FOR ONE MORE DAY BEFORE A LOW COMING UP FROM THE SOUTH
BEGINS TO CHANGE THE OVERALL PATTERN. WINDS WILL SWITCH TO THE
SOUTHEAST AND INCREASE ACROSS THE CENTRAL AND EASTERN ALEUTIANS THIS
AFTERNOON AND OVERNIGHT. THIS WILL HELP BREAK UP THE ENTRENCHED
MARINE STRATUS...AND ALSO BRING RAINS BACK TO THE EASTERN HALF OF THE
CHAIN STARTING WEDNESDAY. GALE FORCE WINDS SPREAD NORTH TO THE
PRIBILOF ISLANDS WEDNESDAY EVENING AS THE LOW CENTER APPROACHES ATKA.
THIS LOW WILL BE SLOW TO MOVE OUT...AND DRIFT SLOWLY EAST THROUGH THE
END OF THE WEEK.

.LONG TERM FORECAST...WHILE THE BERING LOW WILL BRING A RETURN TO
ACTIVE WEATHER IN THAT REGION...HIGH PRESSURE WILL STAY LARGELY
INTACT OVER MUCH OF MAINLAND ALASKA. THIS MEANS CONTINUED DIURNAL
CONVECTIVE ACTIVITY IS LIKELY...ESPECIALLY OVER MOUNTAINOUS
AREAS...WITH TEMPERATURES AT OR ABOVE NORMAL THROUGH THE WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...RED FLAG WARNING 141

AMD MAY 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:00 PM AKDTGale WarningAFC48 hr
May 24, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
May 25, 4:00 AM AKDTGale WarningAFC4 days
May 25, 4:00 AM AKDTGale WarningAFC3 days
May 25, 4:00 AM AKDTSmall Craft AdvisoryAFC4 days

Nearby

Red Flag Warnings in Alaska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.